Alert archive / Colorado / Flash Flood Warnings in 2022

Flash Flood Warning 44, NWS Pueblo, CO

July 29, 2022Fremont County, Pueblo County, Colorado

NWS Pueblo, CO issued this flash flood warning at Jul 29, 2022, 9:08 PM MDT for Fremont County, Pueblo County, Colorado. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2022, 9:08 PM MDT (03:08 UTC)
Expired
Jul 29, 2022, 11:00 PM MDT
In force
112 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

Counties Fremont County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 67 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 3.1 hours before the alert went out and 322 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2022-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2022-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
2964 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

666 
WGUS55 KPUB 300308
FFWPUB
COC043-101-300500-
/O.NEW.KPUB.FF.W.0044.220730T0308Z-220730T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
908 PM MDT Fri Jul 29 2022

The National Weather Service in Pueblo has issued a

* Flash Flood Warning for...
  Southeastern Fremont County in central Colorado...
  Northwestern Pueblo County in southeastern Colorado...

* Until 1100 PM MDT.

* At 908 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain over open country south of Penrose and highway 50. 
  Between 1 and 2.5 inches of rain have fallen in an area centered 5 
  miles south of Penrose. The expected rainfall rate is 1 to 2 
  inches in 1 hour. Additional rainfall amounts up to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Open country south of Penrose.

This includes the following streams and drainages...
  Willow Spring Creek, and Minnequa Canal which flow into the 
  Arkansas River.  Turkey Creek may also experience some high flows.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3826 10495 3826 10508 3832 10508 3840 10500
      3841 10494 3841 10477 3838 10476 3829 10483

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

KT
2 follow-up statements
756 
WGUS75 KPUB 300405
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
1005 PM MDT Fri Jul 29 2022

COC043-101-300500-
/O.CON.KPUB.FF.W.0044.000000T0000Z-220730T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fremont CO-Pueblo CO-
1005 PM MDT Fri Jul 29 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS 
EVENING FOR SOUTHEASTERN FREMONT AND NORTHWESTERN PUEBLO COUNTIES...

At 1005 PM MDT, Doppler radar indicated thunderstorms producing 
heavy rain across the open country south of Penrose have weakened 
considerably. Between 1.5 and 3 inches of rain have fallen in an 
area centered around 5 miles south of Penrose. Flash flooding is 
expected to continue until the runoff has time to recede.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Open country south of Penrose.

This includes the following streams and drainages...
  Willow Spring Creek, and Minnequa Canal which flow into the 
  Arkansas River.  Turkey Creek may also experience some high flows.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3826 10495 3826 10508 3832 10508 3840 10500
      3841 10494 3841 10477 3838 10476 3829 10483

FLASH FLOOD...RADAR INDICATED

$$

KT
805 
WGUS75 KPUB 300451
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
1051 PM MDT Fri Jul 29 2022

COC043-101-300501-
/O.EXP.KPUB.FF.W.0044.000000T0000Z-220730T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fremont CO-Pueblo CO-
1051 PM MDT Fri Jul 29 2022

...FLASH FLOOD WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING FOR 
SOUTHEASTERN FREMONT AND NORTHWESTERN PUEBLO COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

LAT...LON 3826 10495 3826 10508 3832 10508 3840 10500
      3841 10494 3841 10477 3838 10476 3829 10483

$$

KT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 3:52 PM MDT, 5 hours 16 minutes earlier.

Area forecast discussion, Jul 29, 3:52 PM MDT, 5 hours 16 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
352 PM MDT Fri Jul 29 2022

.SHORT TERM...(This evening through Saturday)
Issued at 232 PM MDT Fri Jul 29 2022

Key Messages:

1) Scattered to numerous showers and thunderstorms through the
   evening with best coverage across the Southern Tier.

2) Warmer tomorrow with best coverage of afternoon storms over
   and near the higher terrain.

Current water vapor imagery and upper air analysis is indicating
modest westerly flow aloft across the region, with satellite data
indicating PWATS running 120 to 150 percent of normal across the
Central Rockies. Water vapor imagery is also indicating one embedded
short wave translating through the Northern Rockies, with another
embedded wave translating across northern New Mexico. SPC meso-
analysis has MUCape of 1000-2000 j/kg across the higher terrain,
greatest across the Northern mountains, with MUCape of 500-1000
j/kg across the southeast plains.

Models continue to indicate flow aloft becoming more north to
northwest through the day tomorrow, though remaining weak, as
the northern Rockies wave continues to translate south and east
into the High Plains and upper level ridging continues to build
into the Great Basin.

For the rest of tonight, should see showers and storms continuing
to develop and move east southeast across the region, with the best
coverage of storms remaining across the southern tier and out across
the far southeast plains. These storms could continue into the late
evening and into the overnight hours, especially across the far
southeast plains, as the northern New Mexico wave continues to
translate east overnight. Cloud cover and low lapse rates across
the region has limited storm strength today, especially across the
southern tier, however, with more solar heating, storms across the
northern and central mts and moving into the Teller County have been
more feisty, with very heavy rainfall being observed with these
stronger storms. At any rate, the latest runs (19Z and 20Z) of HRRR
indicates these stronger storms will diminish in strength as they
continue to move southeast across the adjacent plains. Further east,
with storms continuing to develop across the far southeast plains, will
keep the Flood Watch out for Bent, Prowers and Baca Counties, where
saturated soils could lead to flash flooding. With the ample moisture in
place and weak upslope flow across the plains, will see some clouds
persisting across the area into the overnight hours, with stratus
possible again along the lower eastern slopes.

On Saturday, should see clearing skies through the early morning,
with showers and storms developing over and near the higher terrain
once again through the late morning and afternoon. Best coverage of
storms shifts slightly west across the ContDvd, with all storms being
slow moving and capable of producing heavy rainfall, leading to
another day of possible flash flooding. However, with no evident short
wave to help trigger storms, there is no clear cut place for any flash
flood highlights at this time. Further east across the plains, models
indicate low level moisture in place, leading to Sbcape of 1000-1500
j/kg into the afternoon. However, model soundings indicating a healthy
cap in place. Temperatures do warm back into the 80s across the plains,
with 60s and 70s across the higher terrain.

.LONG TERM...(Saturday night through Friday)
Issued at 232 PM MDT Fri Jul 29 2022

Key messages:

1) Warmer and generally drier weather for the week.

.Sunday through Tuesday...Upper ridge over the Pacific Northwest
continues to drift to the east southeast passing over Colorado on
Monday. Middle and upper level monsoon moisture will continue moving
through the ridge for diurnal convection over and near the
mountains. The best chances for thunderstorms will mostly be over
the eastern San Juan Mountains. Precipitable waters over the
mountains remain roughly 0.5 to 0.75 inches, which can result in
storms producing locally heavy downpours. Models and ensembles have
precipitation chances decrease towards the east with residual
moisture remaining on the plains. Suspect that storms which move off
of the mountains and into the I25 corridor and eastern plains will
become higher based with less rainfall and gusty winds. Hot weather
returns to the plains with highs in the 90s to around 100.

.Wednesday through Friday...Ensemble means have the upper ridge
drift to the east with increase southerly flow aloft, which would
increase the mid and upper level monsoon moisture over the region.
Models hint at a weak front passing over the plains on Wednesday.
The upslope behind this front could briefly increase low level
moisture on the plains. NBM PoPs increase over the mountains and
nearby plains with the increase in moisture. The latest GFS and EC
show a fairly sharp trough passing across the northern Rockies,
which could enhance convection. Latest EPS and GEFS show hints of
this feature, but it is not a sharp as in the operational models.
Ensembles suggest there is much variability in the strength and
timing of this trough. Hot weather continues on the plains with
highs generally in the 90s.  --PGW--

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 232 PM MDT Fri Jul 29 2022

Moist upslope flow and monsoonal moisture in place across the
region will keep mainly VFR cloud cover in place at COS and PUB
through the evening, as storms develop across the higher terrain
and try to move east into a more stable environment across the
adjacent plains. Storms will still be possible at terminals
from the late afternoon and evening hours, with MFVR and brief
IFR conditions possible with heavy rainfall and gusty outflow
winds the main threats, if storms can develop/move over the
terminals. Convection wanes through the evening, and with the
ample moisture in place, could see MVFR stratus develop once
again at the terminals overnight. VFR conditions are expected
through the rest of the period, with storms remaining over
and near the higher terrain.

At ALS, scattered showers and storms expected at the terminals
through the afternoon and evening hours, bringing occasional
mvfr and patchy ifr conditions. Showers could linger into the
late evening hours, with MVFR stratus likely developing once
again at the terminal overnight. VFR conditions are expected
across through the rest of the period, with more isolated
storms possible Saturday afternoon.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 10 PM MDT this evening for COZ094-097>099.

&&

SHORT TERM...MW
LONG TERM...PGW
AVIATION...MW
Hazardous weather outlook, Jul 29, 12:04 PM MDT, 9 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1204 PM MDT Fri Jul 29 2022

COZ058>089-093>099-301815-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1204 PM MDT Fri Jul 29 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Showers and thunderstorms are expected over most of south central
and southeast Colorado again today. Storms will develop over and
near the higher terrain through the rest of the morning, with
storms continuing to develop and move slowly east through the
afternoon and evening hours. Showers and storms may continue
through the late evening hours, especially across the southern
mountains through the far southeast plains.

Storms will be slow moving and capable of producing very heavy
rain in short period of time, leading the threat of flash
flooding. Flash flooding will be most susceptible over area burn
scars, the Chalk Cliffs, Poncha Pass, urban corridors and areas
that have saturated soils, such as the far southeast plains which
has seen abundant rainfall over the past few days. A few stronger
storms may also produce gusty winds up to 50 mph, small hail and
frequent cloud to ground lightning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered to numerous showers and thunderstorms are expected
Saturday across the higher terrain and the far southeast plains. The
risk for flash flooding will be elevated, especially over burn scars
and other high risk areas. On Sunday, afternoon and evening showers
and thunderstorms will be more isolated to scattered in nature, and
more confined to the higher terrain and southeast plains.
Precipitation coverage will decrease Monday and Tuesday although the
burn scar areas will still be at risk for flash flooding, with
precipitation increasing later in the week.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

23/23

In the hours before

Local storm report, Jul 29, 6:36 PM MDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
636 PM MDT FRI JUL 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLASH FLOOD      3 N FALCON              38.98N 104.61W
07/29/2022                   EL PASO            CO   TRAINED SPOTTER

            INTERSECTION OF MERIDIAN AND LONDONDERRY
            FLOODED 6-8 INCHES DEEP.

&&
Special weather statement, Jul 29, 7:13 PM MDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Pueblo CO
713 PM MDT Fri Jul 29 2022

COZ081-084-085-300145-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
713 PM MDT Fri Jul 29 2022

...A strong thunderstorm will impact portions of west central El Paso
County through 745 PM MDT...

At 712 PM MDT, Doppler radar was tracking a strong thunderstorm over
northwestern Colorado Springs. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Western Colorado Springs and Air Force Academy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3897 10489 3897 10479 3889 10476 3890 10491
TIME...MOT...LOC 0112Z 000DEG 3KT 3893 10486

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Rodriguez
Local storm report, Jul 29, 7:17 PM MDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
717 PM MDT FRI JUL 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HEAVY RAIN       3 SW PETERSON AFB       38.79N 104.73W
07/29/2022  M0.50 INCH       EL PASO            CO   TRAINED SPOTTER

            FELL IN 12 MINUTES.

&&
Local storm report, Jul 29, 7:23 PM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
723 PM MDT FRI JUL 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     HEAVY RAIN       3 SW PETERSON AFB       38.79N 104.73W
07/29/2022  M1.40 INCH       EL PASO            CO   TRAINED SPOTTER

&&
Local storm report, Jul 29, 7:53 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
753 PM MDT FRI JUL 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HEAVY RAIN       3 ESE FALCON            38.92N 104.56W
07/29/2022  M1.75 INCH       EL PASO            CO   TRAINED SPOTTER

            FELL IN 30 MINUTES.

&&
Special weather statement, Jul 29, 8:35 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Pueblo CO
835 PM MDT Fri Jul 29 2022

COZ083-086-300300-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
835 PM MDT Fri Jul 29 2022

...A heavy rain producing thunderstorm will impact portions of
southeastern Fremont and northwestern Pueblo Counties through 900 PM
MDT...

At 834 PM MDT, Doppler radar was tracking a strong heavy rain
producing thunderstorm near Penrose, or 17 miles northeast of
Junkins Burn Scar, moving south at 5 mph.

HAZARD...Winds in excess of 30 mph and torrential rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of southeastern
Fremont and northwestern Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3845 10479 3829 10472 3826 10500 3826 10504
      3827 10510 3837 10510 3843 10494
TIME...MOT...LOC 0234Z 352DEG 6KT 3835 10495

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

KT

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 6:04 PM MDTFlash Flood WarningPUBEl Paso2 hr
Jul 29, 6:14 PM MDTSpecial Weather StatementPUBCuster31 min
Jul 29, 6:21 PM MDTSevere Thunderstorm WarningPUBEl Paso39 min
Jul 29, 6:36 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jul 29, 7:13 PM MDTSpecial Weather StatementPUBEl Paso32 min
Jul 29, 7:28 PM MDTFlash Flood WarningPUBEl Paso2 hr
Jul 29, 8:35 PM MDTSpecial Weather StatementPUBPueblo25 min
Jul 30, 3:46 PM MDTSpecial Weather StatementPUBBaca29 min
Jul 30, 4:43 PM MDTFlash Flood WarningPUBBaca2 hr
Jul 30, 5:07 PM MDTSpecial Weather StatementPUBCuster38 min
Jul 30, 5:49 PM MDTSpecial Weather StatementPUBCostilla41 min

Nearby

Flash Flood Warnings in Colorado, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.